Alert archive / California / Frost Advisories in 2018
Frost Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 10, 2018, 2:40 AM PDT for Trinity County, California. It took effect at Oct 11, 2018, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2018, 2:40 AM PDT (09:40 UTC)
- In effect from
- Oct 11, 2018, 2:00 AM PDT
- Expired
- Oct 11, 2018, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS76 KEKA 100940 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 240 AM PDT Wed Oct 10 2018 CAZ107-108-102245- /O.NEW.KEKA.FR.Y.0016.181011T0900Z-181011T1600Z/ Northern Trinity-Southern Trinity- Including the cities of Weaverville, Carrville, Douglas City, Helena, Junction City, Big Bar, Del Loma, Forest Glen, Hayfork, Hyampom, Peanut, Ruth, and Zenia 240 AM PDT Wed Oct 10 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Weaverville...Trinity Center...Hayfork...Ruth and Mad River. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
824 WWUS76 KEKA 102328 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 428 PM PDT Wed Oct 10 2018 CAZ107-108-111600- /O.CON.KEKA.FR.Y.0016.181011T0900Z-181011T1600Z/ Northern Trinity-Southern Trinity- Including the cities of Weaverville, Carrville, Douglas City, Helena, Junction City, Big Bar, Del Loma, Forest Glen, Hayfork, Hyampom, Peanut, Ruth, and Zenia 428 PM PDT Wed Oct 10 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Thursday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Weaverville...Trinity Center...Hayfork...Ruth and Mad River. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
572 WWUS76 KEKA 111030 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 330 AM PDT Thu Oct 11 2018 CAZ107-108-111600- /O.CON.KEKA.FR.Y.0016.000000T0000Z-181011T1600Z/ Northern Trinity-Southern Trinity- Including the cities of Weaverville, Carrville, Douglas City, Helena, Junction City, Big Bar, Del Loma, Forest Glen, Hayfork, Hyampom, Peanut, Ruth, and Zenia 330 AM PDT Thu Oct 11 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Trinity Center. * Frost is possible in the same locations again Friday morning. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 2:51 PM PDT, 11 hours 49 minutes earlier.
Area forecast discussion, Oct 9, 2:51 PM PDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Tue Oct 9 2018
.SYNOPSIS...Dry and near seasonable temperatures will prevail
through the work week as high pressure is forecast to dominate the
region. Mostly sunny skies are forecast across most of the coast
and interior this afternoon and evening, with portions of Humboldt
county expected to experience cloudy conditions with only periods
of sun.
&&
.DISCUSSION...Early afternoon satellite imagery showed a near
repeat of yesterday across Humboldt county with a thick layer of
stratus draped across the coast north of the cape to the Humboldt
and Del Norte county line. This area has since been eroded, with
low clouds still observed across portions of interior Humboldt
county. Expect these areas of low clouds to persist through this
evening. Mostly sunny and dry conditions are expected across most
of the forecast area through the weekend. Today's highs will be
in in the low to mid 60s at the coast and mid 70s to very lows
80s across the interior. Temperatures will cool slightly across
the interior tomorrow with low to mid 70s anticipated and low to
mid 60s still anticipated at the coast. Highs will then warm
slightly Thursday and hold pretty steady through the weekend with
mid to upper 60s at the coast and mid 70s to mid 80s across the
interior.
Northerly winds have continued to blanket the coastal waters and
portions of the interior over the past several days as a result of
the large upper-level high over the northeastern Pacific and the
low that was situated over the Four Corners. Model guidance
continues to indicate the upper-level high will slowly drift
eastward toward the West Coast as a disturbance dives southward
and forms a low off the central California coast later this week.
Northerly winds should then give way to a weak offshore flow
pattern that is forecast to last through at least the weekend.
Otherwise, no rain is expected over the next seven days.
&&
.AVIATION...Less expansive marine stratus covered much of coast
north of Cape Mendocino this morning with LIFR to IFR conditions
reported at ACV and CEC airports. The stratus and fog also
extended well into local river valleys this morning.
Stratus/stratocumulus continued to linger this afternoon along the
Eel Delta and local hills. Gusty to breezy northerly winds once
again ramped up today along the coast, but will taper down in the
evening. Several models are pushing a solution of limited clouds
to clear at the coast from late night into Thursday. However,
lingering clouds usually render low clouds at the coast.
Therefore, expect some morning IFR-MVFR CIGs mainly impacting ACV
and less so, if at all, at CEC. Also, guidance showing possible
LLWS at CEC in the late evening. Interior areas will remain VFR
except for some early fog possible into a few inland river valleys
overnight. /TA
&&
.MARINE...A strong expansive area of surface high pressure continues
to reside over the northeastern Pacific Tuesday afternoon, while low
pressure was located across the Great Basin. A tight pressure
gradient exists between these two features over the coastal waters
of northwestern California, which will promote gale force
northerlies over the southern outer waters through Wednesday
morning, and small craft speeds with steep seas over the remainder
of the coastal waters through Wednesday evening. Gusty north winds
will remain possible going into Friday, followed by much weaker
winds during the weekend as low pressure develops offshore over
central/northern California.
Otherwise, a mid period northwesterly swell will continue to spread
across the coastal waters during the next seven days...ranging from
4 to 6 feet at 12 seconds tonight and Wednesday, then subsiding to 3
feet at 10 seconds Thursday and Friday, followed by a potential
increase from 4 to 7 feet at 9 seconds this Sunday. In addition, a
southerly swell from 3 to 5 feet at 14 seconds appears to be on
track tonight through the weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PDT Wednesday for PZZ450-455.
Small Craft Advisory until 3 PM PDT Thursday for PZZ470.
Gale Warning until 11 AM PDT Wednesday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 9, 3:10 AM PDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 310 AM PDT Tue Oct 9 2018 CAZ101>113-101015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 310 AM PDT Tue Oct 9 2018 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.